Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Help; shedding again!

Discussion in 'Medications that can cause Hair Loss' started by GoodYear, Sep 27, 2009.

  1. GoodYear

    GoodYear Guest

    Hello,
    I am not that often here anymore, but i need you girls! I dont know what is going on.

    From June till now I have shedding cycles of 2 weeks from 50-80 a day hair loss and then 30 a day for 2 weeks. It increases though and today I have 150 hairs. For me, a lot! 7 days ago it was only 30 hairs a day.

    I have not changed my regime, my skin looks good, no itchy head. The only thing is that I use rheumatoid arthritis meds (the one I use not known as hair loss med) and after 4 months of use I noticed also some cycles of more hair loss, but nothing serious. It was in June that I used it already for one year. The med works good and especially from April or so (so after 10 months or so of use) I noticed the drug worked every month better and better. I have not raised my dose since the beginning (actually; I lowered it a bit after a few months).

    In June and July I got corticosteroid injections in my pulse joint (one in June and one in July). The docs said to me it will not be adapted in your blood this shot and side effects are rare.

    My questions:
    -Is it possible that a medicin could cause hair loss after a longer time then the 2-4 months we usually count for hairloss? In my case; after one year of use it increased?
    -Is it possible that the hair loss can increase in time then, even when not raising the dose?
    -Could it be possible that the corticosteroid injections could cause THIS shed I have now?
    -Anyone known with these 2 weeks cycles? It is pretty strange when the hair loss changes in 2 days from 30 hairs a day to 80 and back again. It is not a 'recovering cycle' from a TE as we sometimes see, because I did not had a TE before June.

    I am lost. I dont understand my hair loss. And for me the rheuma meds are life saving, so this is extremely important for me. Please please, is there any one who can help me?
    Thanks a lot for your time!
     
  2. Brittney

    Brittney Guest

    I don't know anything about this at all...but I hope you're feeling better now :)
     
  3. medusa

    medusa Guest

    Hi Goodyear,

    I haven't posted in a long either because my hair was in "remission". However, in September (maybe even earlier) the massive shedding started building up again and by Nov. and Dec. I was losing a ton of hair. Like you, I changed nothing in my meds or eating, etc. The massive shedding just comes whenever it feels like it. My hair is basically see-through now and I've come to the realization that 2011 is the year when I HAVE to start wearing supplemental hair. Hats have been working so far but I can't wear a hat everywhere I go!!!

    Anyway, I think our hair has it's own cycles of shedding and it is completely unrelated to anything we are doing physically. If your meds are making you feel good don't change them. I truly don't think there's any correlation between your arthritis meds and the shot increasing your shedding.

    Good luck to you! This all truly sucks!
     
  4. Deirdre

    Deirdre Senior Member

    Joined:
    Sep 17, 2006
    Messages:
    3,469
    Likes Received:
    12
    Dislikes Received:
    0
    I don't know if this will help but I was talking to Dr Redmond about the thyroid and hair loss and he said it had to be going on for a fairly long length of time to affect hair. So maybe medicines have kind of a cumulative effect as well. So sorry and hope it stops. Try not to panic. Maybe not counting would help??
     
  5. GoodYear

    GoodYear Guest

    Hi,

    Well, I have nog post in a long time. So an update. I can happily say that since 2 months my peak sheddings seem to be gone. I am shedding around 50 hairs a day now, which I think is good.

    I keep my fingers crossed, and I am still expecting peak sheddings again, but for now apparently it seems to be a bit more quiet in that area. That is a good sign and it also says that my meds are not causing the peak sheddings.

    I think more and more that the cause is hormones changing because of menopause. I am early 40, but I experience also other hormone peak and dips (migraines! bleeh) and that might be showing that I have estrogen dips already maybe for a much longer time then I thought. And this might cause peak sheddings.
    What do you think?
     
  6. Chickadee

    Chickadee Guest

    Hi Goodyear,

    I started getting bad migraines from estrogen dips when i was around 43 years of age. I absolutely believe that these fluctuations affected my hair shedding. In fact, I've been getting a marked seasonal shed (Oct. - Feb) for the last two years (since my severe TE), and THIS winter (year 3) it hasn't happened. I attribute the improvement to the fact that I've used Estrogel during the week of my period this year. (Either that, or my hair-cycle has finally regulated on its own after the TE. Or both.)
     
  7. Cas

    Cas Established Member

    Joined:
    Feb 24, 2010
    Messages:
    465
    Likes Received:
    0
    Dislikes Received:
    0
    I'm glad your shedding has slowed. It is so stressful when you reach 100 per day. I'm also shedding around 50 day but that is due to Rogaine. I was shedding about 150 per day before that.

    I'm also 43 so I'm beginning to think my hairloss is due to hormones as well although my doctors say everything is normal.
     
  8. Deirdre

    Deirdre Senior Member

    Joined:
    Sep 17, 2006
    Messages:
    3,469
    Likes Received:
    12
    Dislikes Received:
    0
    I'm jealous of decreased shedding! I am also happy for you. I used to get terrible menstrual migraines when I was off my BC pills for a week and it took me forever to figure out what was going on. My gyn put me on amitriptyline which helped a little.
     
  9. GoodYear

    GoodYear Guest

    Thanks you all. I am happy too, but ofcourse afraid that is comes back. My peak sheddings were there for over a year!

    And the migraines; I am going to my doctor again. Figure what to do. I dont know yet.
     

Share This Page